MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Codes Occlusion Within Device (1423); Obstruction of Flow (2423)
Health Effect - Clinical Codes Thrombosis (2100); No Code Available (3191); Thrombosis/Thrombus (4440)
Date of Event 08/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The reported device is not available for evaluation and has been discarded.This event is currently under investigation.
 
Event or Problem Description
On (b)(6) 2015, under general anesthesia, the patient received a main-body graft, an ipsilateral (right) iliac leg graft, and a contralateral (left) iliac leg graft.The devices were deployed without difficulty.A molding balloon was used without complications or difficulties.No ancillary components were placed and no additional procedures were performed.There were no adverse events observed during the procedure.At the completion of the procedure, the graft was fully implanted and patent with no kinks.A type ii endoleak was noted.On (b)(6) 2015, the patient was discharged on and no adverse events were reported.Core lab analysis of the procedure angiogram noted a patent graft with no evidence of endoleak or kink.On (b)(6) 2015, a ct scan and x-ray were performed at the one-month follow-up visit.Site analysis noted the grafts patent with no endoleak.The device was intact with no evidence of barb separation, stent fracture, component separation or stenosis.Core lab analysis noted, grafts patent with type ii endoleak.The device was intact with no evidence of barb separation, stent fracture, component separation or stenosis.On (b)(6) 2016, the patient was treated by percutaneous placement of bilateral iliac limb stents.The site indicated that the secondary intervention was successful.No other adverse events have been reported.On (b)(6) 2016, a ct scan and x-ray were performed at the six-month follow-up visit.Site analysis noted grafts patent with type ii endoleak.The device was intact with no evidence of barb separation, stent fracture, component separation, stenosis or migration.Core lab analysis noted grafts patent with type ii endoleak.The device was intact with no evidence of barb separation, stent fracture, component separation, stenosis or migration.On (b)(6) 2016, a ct scan and x-ray were performed at the twelve-month follow-up visit.Site analysis noted grafts patent with thrombus present in the right iliac limb reported in mfr report :1820334-2017-01496 and distal to gate.A type iii endoleak was noted.The device was intact with no evidence of barb separation, stent fracture, component separation, stenosis or migration.Core lab analysis was not currently available.On (b)(6) 2016, the patient was treated by percutaneous placement of bilateral iliac limb stents.The site indicated that the secondary intervention was successful.
 
Additional Manufacturer Narrative
Investigation: a review of instructions for use, complaint history review, device history review, trends, manufacturing instructions, and quality control data was conducted during the investigation.The complaint device was not returned therefore, device failure analysis and physical examination of the device used in this case could not be performed.This investigation is in response to the left contralateral iliac limb (zsle-20-56-zt).It was reported that the patient had mild occlusive disease and calcification bilaterally but little tortuosity.The clinical reviewer noted that there was no kinking or in-folding of the iliac leg graft.The failure mode has been acknowledged and measures have been previously initiated to address this issue.Per the quality engineering risk assessment no further action is required.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Correction: a1, a2, a3, b1, b2, b3, b7, d1, d2a, d3, d4 (rpn & lot number), d6a, e3, g1, additional information: b5, c (suspect product), d6a, d6b, d10, f10 (annex e) f10 (annex f), f10 (annex a), f14, h4, h5, h6 (annex e) h6 (annex f), h6 (annex a), h6 (annex g) the new information provided does change the previously completed investigation evaluation related to thrombus formation within the leg graft.Therefore, the conclusion of the investigation remains unchanged from the previous investigation evaluation submitted.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
On (b)(6) 2015, under general anesthesia, a male patient received a main-body graft (zalb-26-98) an ipsilateral (right) iliac leg graft (zsle-16-74-zt), and a contralateral (left) iliac leg graft (zsle-20-56-zt).The patient was participating in a study.The devices were deployed without difficulty.A molding balloon was used without complications or difficulties.No ancillary components were placed and no additional procedures were performed.There were no adverse events observed during the procedure.At the completion of the procedure, the graft was fully implanted and patent with no kinks.A type ii endoleak was noted.The patient was discharged on 09jul2015 and no adverse events were reported.Independent lab analysis of the procedure angiogram noted a patent graft with no evidence of endoleak or kink.A computed tomography (ct) scan and a x-ray were completed in the one-month follow up on (b)(6) 2015.The study site analysis of the imaging indicated the grafts were patent with no endoleaks.The device were intact with no evidence of barb separation, stent fracture, component separation or stenosis.An independent lab analysis of the imaging indicated the grafts were patent.The devices were intact with no evidence of barb separation, stent fracture, component separation or stenosis.A type ii endoleak was identified.At the six month follow up on (b)(6) 2016 a ct scan and x-ray were completed.The study site analysis of the imaging indicated that the grafts patent.The devices were intact with no evidence of barb separation, stent fracture, component separation, stenosis or migration.A type ii endoleak was identified.The independent lab analysis of the imaging also indicated the grafts were patent.The devices were intact with no evidence of barb separation, stent fracture, component separation, stenosis or migration.A type ii endoleak was present.On (b)(6) 2016 during the twelve-month follow-up a ct scan and x-ray were completed.The study site analyzed the imaging and indicated the grafts were patent and there was thrombus present in the right iliac limb and "distal to gate." a type iii endoleak was identified.The devices were intact with no evidence of barb separation, stent fracture, component separation, stenosis or migration.The independent lab analysis of the imaging was not provided.The patient had a follow up computed tomography angiogram (cta) performed on (b)(6) 2016 per protocol for the study.Thrombus was identified in the right zsle-16-74 and the left zsle-20-56-zt.The thrombus was treated by percutaneous placement of a competitor's stents in the bilateral iliac arteries.Each iliac artery was ballooned with kissing balloons to trap the clots against the wall in order to open the vessels.The study site indicated that the secondary intervention was successful.On (b)(6) 2024 it was reported that a type 2 endoleak on the main body graft was identified.Additionally, it was reported that an explant was required.It is currently unknown if all the grafts were explanted or just the main body graft.The explant procedure took place at a different facility than where the grafts were initially placed.The focus of this report is the thrombus that was identified in the contralateral (left) iliac leg graft (zsle-20-56-zt).An additional mdr report for this patient identifier (b)(6) was submitted under mdr # 1820334-2016-01072.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key6675196
Report Number1820334-2017-01497
Device Sequence Number11255836
Product Code MIH
UDI-Device Identifier10827002552415
UDI-Public(01)10827002552415(17)180521(10)5881994
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2018
Device Model NumberN/A
Device Catalogue NumberZSLE-20-56-ZT
Device Lot Number5881994
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 05/30/2017
Supplement Date Received by Manufacturer09/28/2017
01/18/2024
Initial Report FDA Received Date06/28/2017
Supplement Report FDA Received Date10/17/2017
01/31/2024
Date Device Manufactured05/21/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK ZALB-26-98, LOT 5868345; COOK ZSLE-16-74-ZT, LOT 5917055
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale
Patient Weight111 KG